Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 22, NWS Detroit, MI
NWS Detroit, MI issued this gale warning at Aug 5, 2012, 3:42 AM EDT. It took effect at Aug 5, 2012, 2:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2012, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 5, 2012, 2:00 PM EDT
- Expired
- Aug 6, 2012, 12:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
486 WHUS73 KDTX 050742 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 342 AM EDT SUN AUG 5 2012 ...STRONG WESTERLY WINDS DEVELOPING TODAY... .STRONG WESTERLY WINDS BEHIND A COLD FRONT TODAY...AS DEEP MIXING WILL OCCUR AS LOW LEVEL COLD ADVECTION TAKES PLACE OVER THE WARM WATERS. CHANNELING EFFECT OVER THE NORTHERN THIRD OF LAKE HURON WILL LIKELY SUPPORT MARGINAL GALES...AND WILL CONVERT THE GALE WATCH TO A WARNING. ELSEWHERE...MARGINAL SMALL CRAFT ADVISORIES WILL CONTINUE AS WELL. HIGH PRESSURE SETTLING OVER THE CENTRAL GREAT LAKES LATE TONIGHT WILL ALLOW WINDS TO QUICKLY DROP OFF...WITH IDEAL BOATING CONDITIONS FOR MONDAY. LHZ361-362-052000- /O.UPG.KDTX.GL.A.0018.120805T1800Z-120806T0600Z/ /O.NEW.KDTX.GL.W.0022.120805T1800Z-120806T0600Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 342 AM EDT SUN AUG 5 2012 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT MONDAY. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 27 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ421-422-052000- /O.CON.KDTX.SC.Y.0057.120805T1600Z-120806T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 342 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 18 KNOTS FROM THE WEST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ441>443-052000- /O.CON.KDTX.SC.Y.0057.120805T1600Z-120806T0800Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 342 AM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EDT MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 17 KNOTS FROM THE WEST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
454 WHUS73 KDTX 051942 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 342 PM EDT SUN AUG 5 2012 ...NORTHWEST GALES WILL DIMINISH TONIGHT BUT WAVES WILL LINGER THROUGH SUNRISE MONDAY... .AFTERNOON MARINE OBSERVATIONS OFFER ENOUGH EVIDENCE TO MAINTAIN THE GALE WARNING ON THE NORTH HALF OF LAKE HURON THROUGH THE EVENING. OBSERVATIONS SUPPORT MODEL WIND FIELDS THAT INDICATE GUSTS AROUND 35 KNOTS WILL OCCUR THERE THROUGH THE EARLY EVENING. GUSTS WILL BE UNDER 30 KNOTS OVER SOUTH SECTIONS OF THE LAKE BUT THE DIRECTION BACKING TOWARD THE NORTHWEST WILL CARRY HIGH WAVES THROUGH THE SOUTHERN MARINE AREAS AND THIS WILL REQUIRE CONTINUATION OF THE SMALL CRAFT ADVISORY. RAPID DIMINISHING OF THE WIND WILL TAKE PLACE TOWARD MIDNIGHT AS HIGH PRESSURE APPROACHES FROM THE MIDWEST BUT IT WILL TAKE UNTIL SUNRISE MONDAY FOR THE WAVES TO COME DOWN ON THE SOUTH HALF OF LAKE HURON. THE SURFACE HIGH WILL THEN SETTLE OVER THE REGION DURING MONDAY AND BRING IDEAL MARINE CONDITIONS TO ALL AREAS. THE NEXT COLD FRONT IS EXPECTED TO REACH LAKE HURON AND LOWER MICHIGAN TUESDAY AFTERNOON INTO TUESDAY EVENING BUT THIS FRONT WILL BE WEAKER THAN THE SYSTEM THIS WEEKEND. LHZ361-362-060400- /O.EXT.KDTX.GL.W.0022.000000T0000Z-120806T0400Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 342 PM EDT SUN AUG 5 2012 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 28 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EDT SUNDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ441>443-060830- /O.EXT.KDTX.SC.Y.0057.000000T0000Z-120806T1200Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 342 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-060800- /O.CON.KDTX.SC.Y.0057.000000T0000Z-120806T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 342 PM EDT SUN AUG 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT SUNDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
469 WHUS73 KDTX 060419 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1219 AM EDT MON AUG 6 2012 ...WAVES WILL GRADUALLY DIMINISH THROUGH THE MORNING... .AFTERNOON MARINE OBSERVATIONS OFFER ENOUGH EVIDENCE TO MAINTAIN THE GALE WARNING ON THE NORTH HALF OF LAKE HURON AT LEAST INTO THE EVENING. THE OBSERVATIONS SUPPORT MODEL WIND FIELDS THAT INDICATE GUSTS AROUND 35 KNOTS WILL OCCUR THERE THROUGH THE LATE AFTERNOON AND EARLY EVENING. DURING THIS TIME, COLD ADVECTION WILL DRIVE THE LOW LEVEL THERMAL TROUGH OVER THE LAKE WHICH WILL ALLOW MIXING INTO THE CORE OF STRONG GRADIENT FLOW TRAILING THE COLD FRONT. GUSTS WILL BE UNDER 30 KNOTS OVER SOUTH SECTIONS OF THE LAKE BUT THE DIRECTION BACKING TOWARD THE NORTHWEST WILL CARRY HIGH WAVES THROUGH THE SOUTHERN MARINE AREAS AND THIS WILL REQUIRE CONTINUATION OF THE SMALL CRAFT ADVISORY. RAPID DIMINISHING OF THE WIND WILL TAKE PLACE TOWARD MIDNIGHT AS HIGH PRESSURE APPROACHES FROM THE MIDWEST BUT IT WILL TAKE UNTIL SUNRISE MONDAY FOR THE WAVES TO COME DOWN ON THE SOUTH HALF OF LAKE HURON. THE SURFACE HIGH WILL THEN SETTLE OVER THE REGION DURING MONDAY AND BRING IDEAL MARINE CONDITIONS TO ALL AREAS. THE NEXT COLD FRONT IS EXPECTED TO REACH LAKE HURON AND LOWER MICHIGAN TUESDAY AFTERNOON INTO TUESDAY EVENING BUT THIS FRONT WILL BE WEAKER THAN THE SYSTEM THIS WEEKEND. LHZ361-362-060530- /O.EXP.KDTX.GL.W.0022.000000T0000Z-120806T0400Z/ LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 1219 AM EDT MON AUG 6 2012 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LHZ421-422-060800- /O.CON.KDTX.SC.Y.0057.000000T0000Z-120806T0800Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 1219 AM EDT MON AUG 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 14 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 18 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ441>443-061200- /O.CON.KDTX.SC.Y.0057.000000T0000Z-120806T1200Z/ PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 1219 AM EDT MON AUG 6 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 16 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 18 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT MONDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Aug 5, 1:14 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 5, 1:14 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
114 AM EDT SUN AUG 5 2012
.AVIATION...
//DISCUSSION...
EXPECTING VARIABLE CONDITIONS THIS MORNING...LOW VFR WITH POCKETS
OF MVFR/HIGH IFR CEILINGS WILL BE AROUND UNTIL THE COLD FRONT
CLEARS SOUTHEAST MICHIGAN LATER THIS MORNING. A LOW RISK OF
SHOWERS/THUNDERSTORMS ALSO CONTINUES AS WELL UNTIL THE FRONT
CLEARS THE STATE.
WESTERLY WINDS BEHIND THE FRONT WILL PICK UP THROUGH THE
DAY...GUSTING BETWEEN 20 AND 25 KNOTS...HELPING US DRY OUT THE LOW
LEVELS AND QUICKLY LIFTING ANY RESIDUAL LOW VFR CEILINGS.. SETTING
US UP FOR A CLEAR NIGHT AS HIGH PRESSURE SETTLES OVER SOUTHERN
LOWER MICHIGAN.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE IN VARIABLE CEILINGS BELOW 5000 FEET THIS MORNING.
&&
.PREV DISCUSSION...ISSUED 850 PM EDT SAT AUG 4 2012
UPDATE...
WELL ORGANIZED MCS CONTINUES TO CHURN ALONG AND SOUTH OF THE
MICHIGAN / OHIO BORDER. THE SEVERE THREAT REMAINS SOUTH OF THE
FORECAST AREA...WHERE MUCH GREATER 0-1KM MLCAPES RESIDE WITHIN AN
UNCAPPED ENVIRONMENT. CLOSER TO HOME THE MID-LEVELS REMAIN
ADEQUATELY WARM TO LIMIT CONVECTIVE UPDRAFT VELOCITIES /PER 00Z
KDTX RAOB/. AS SUCH...CONVECTION HAS REMAINED RATHER ILL-
ORGANIZED AND SMALL IN SCALE. MEANWHILE...SHOWERS WITHIN THE
INITIAL MCV ARE RAPIDLY DIMINISHING ACROSS WESTERN LOWER MICHIGAN.
ANTICIPATE SOME LEVEL OF ACTIVITY TO MAKE IT EASTWARD...BUT
CHANCES ARE CERTAINLY ON THE WANE FOR A WIDESPREAD PRECIPITATION
EVENT. FURTHERMORE...CURRENTLY NOTHING IS ACTIVATING ON THE
SURFACE COLD FRONT ACROSS WISCONSIN. THIS REGION WILL BEAR
WATCHING FOR NEW DEVELOPMENT OVERNIGHT AS THE NOCTURNAL LOW-LEVEL
JET DEVELOPS AHEAD OF THE FRONT - SO HAVE LEFT A TOKEN CHANCE FOR
NEW DEVELOPMENT ALONG THE BOUNDARY.
PREV DISCUSSION...ISSUED 344 PM EDT SAT AUG 4 2012
SHORT TERM... TONIGHT
THE COVERAGE AND INTENSITY OF THUNDERSTORMS WILL BE THE MAIN CONCERN
IN THE FORECAST FOR TONIGHT. CONDITIONS WILL START OFF WITH A TREND
TOWARD SCATTERED COVERAGE OF SHOWERS AND STORMS DUE TO PEAK DAYTIME
HEATING OF THE HUMID AIR MASS ALREADY OVER SE MICHIGAN. THE LATEST
RADAR TREND POINTS TO THE AREA OF GREATEST COVERAGE FROM THE OHIO
BORDER UP TO THE INTERSTATE 69 CORRIDOR WHERE 0-1KM MLCAPE WILL
BUILD TO ABOUT 1500 J/KG AT THE PEAK OF THE DIURNAL CYCLE. THIS
COMBINED WITH BULK SHEAR APPROACHING 20 KNOTS WILL RESULT IN PULSY
CLUSTERS OF CONVECTION WITH HEAVY RAINFALL AND SUBSEVERE DOWNBURST
WIND GUST POTENTIAL THROUGH 00Z.
AFTER THAT, ATTENTION TURNS TO THE MATURE MCS THAT WILL BE ENTERING
SW LOWER MICHIGAN AND THE DETERMINATION OF WHAT CONDITION IT WILL BE
IN BY THE TIME IT REACHES OUR AREA. THE PROGRESSION OF VISIBLE
SATELLITE IMAGERY TODAY ILLUSTRATES NORTHWARD TRANSPORT OF DEEPER
MOISTURE THAT SUPPORTS MODEL FORECASTS OF MLCAPE INCREASING TO ABOUT
2000 J/KG DURING THE EVENING, ENOUGH TO SUSTAIN THE SYSTEM AS IT
MOVES THROUGH LOWER MICHIGAN WHILE FAVORING THE SE FLANK FOR NEW
DEVELOPMENT. THE BIG QUESTION IS WHETHER OR NOT IT WILL REMAIN
CAPABLE OF SEVERE WEATHER AS IT MOVES INTO AN INCREASINGLY WEAK WIND
SHEAR ENVIRONMENT. THIS COULD RESULT IN THE MATURE COLD POOL GUSTING
OUT AHEAD OF THE SYSTEM WHICH WOULD LEAD TO A WEAKENING TREND AS IT
MOVES FARTHER EAST THROUGH LOWER MICHIGAN BUT NOT ENOUGH FOR LESS
THAN WIDESPREAD COVERAGE OF RAIN TOWARD MIDNIGHT. POINTS NORTH
TOWARD THE SAGINAW VALLEY WILL ALSO AT LEAST EXPERIENCE THE
STRATIFORM RAIN SHIELD ASSOCIATED WITH THE MCS ALONG WITH A ROUND OF
LATER DEVELOPMENT AS THE UPPER LEVEL THROUGH AND COLD FRONT MOVE
CLOSER TO THE REGION.
LONG TERM...SUNDAY THROUGH NEXT SATURDAY
RAIN AND THUNDERSTORMS MAY CONTINUE THROUGH THE LATE MORNING SUNDAY
AS THE SURFACE COLD FRONT SWEEPS ACROSS THE AREA. NAM IS SLOWER WITH
THE FRONTAL PASSAGE WHEN COMPARED TO THE OTHER MODELS...BUT
INDICATES MOST ACTIVITY WILL BE TIED TO A PRE-FRONTAL TROUGH AHEAD
OF THE COLD FRONT. THIS SOLUTION WOULD STILL SUPPORT A DRY FORECAST
AFTER NOON. COOLER AND MUCH DRIER AIR WILL POUR IN BEHIND THE FRONT.
COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT AND STEEPENING
LAPSE RATES/INCREASED MIXING DEPTH ASSOCIATED WITH COLD AIR
ADVECTION WILL BRING BREEZY NORTHWEST WINDS. THIS WILL PULL DRIER
AIR ALOFT DOWN TO THE SURFACE...WITH DEWPOINTS EXPECTED TO FALL
CONSIDERABLY DURING THE LATE AFTERNOON AND EARLY EVENING...AND
COMBINED WITH TEMPERATURES ONLY REACHING THE UPPER 70S (SAGINAW
VALLEY) TO MID 80S (NEAR DETROIT)...SHOULD MAKE FOR A MORE
COMFORTABLE AFTERNOON. GOOD MIXING INTO THIS DRIER AIR WILL ALSO
BRING MOSTLY SUNNY SKIES FOR THE SECOND HALF OF THE DAY.
HIGH PRESSURE WILL SLIDE IN FROM OVER THE CORN BELT AND ACROSS THE
SOUTHERN GREAT LAKES SUNDAY NIGHT THROUGH MONDAY NIGHT. THIS WILL
PROVIDE DRY AND QUIET WEATHER. TEMPERATURES WILL RUN NEAR OR JUST
BELOW SEASONAL AVERAGES...WITH LOWS SUNDAY NIGHT DROPPING INTO THE
50S.
A SERIES OF UPPER WAVES CONFINED WITHIN A BROAD TROUGH THAT WILL
REMAIN OVER THE GREAT LAKES AND EASTERN CANADA/U.S. THROUGH THE
ENTIRE EXTENDED PERIOD WILL BEGIN TO TRACK ACROSS ONTARIO ON
TUESDAY. THIS WILL SEND A WEAK COLD FRONT DOWN INTO LOWER MICHIGAN
LATE TUESDAY INTO TUESDAY NIGHT...WITH GFS/EURO INDICATING THE FRONT
WILL WASH OUT AND STALL SOMEWHERE OVER SOUTHERN MICHIGAN. ALTHOUGH
ONLY WEAK CONVERGENCE AND LIFT WILL ACCOMPANY THE FRONT...A NARROW
AXIS OF HIGHER THETA-E BECOMES STRETCHED OUT AHEAD OF THE BOUNDARY
WILL PROVIDE LOW CHANCES FOR SHOWERS AND THUNDERSTORMS.
A MUCH LARGER WAVE IS FORECAST TO DIVE DOWN INTO THE UPPER MIDWEST
AND GREAT LAKES THURSDAY AND FRIDAY...THEN SLOWLY LIFT THROUGH
NORTHEAST CANADA (GFS) OR TO THE ATLANTIC COAST ON SATURDAY (EURO).
THIS SHOULD PROVIDE A BETTER CHANCE FOR RAIN AND
THUNDERSTORMS...ALONG WITH UNSEASONABLY COOL TEMPERATURES (HIGHS
IN THE 70S!). COVERAGE OF THUNDERSTORMS COULD END UP MORE LIMITED
WITH THIS SYSTEM DEPENDING ON THE TRACK...BUT ITS A LITTLE EARLY AND
THE TRACK TOO UNCERTAIN TO GET CUTE WITH REFINING THUNDERSTORM
COVERAGE YET.
MARINE...
SOUTHERLY WINDS WILL INCREASE TO BETWEEN 15 TO 20 KNOTS DURING THE
EVENING...AS AN UNSEASONABLY STRONG AREA OF LOW PRESSURE TRACKS JUST
NORTH OF LAKE SUPERIOR. AS THE LOW CONTINUES EAST INTO ST JAMES
BAY...IT WILL SEND A STRONG COLD FRONT ACROSS THE CENTRAL GREAT
LAKES LATE TONIGHT AND EARLY SUNDAY. SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE LATE AFTERNOON AND EARLY EVENING IN THE WARM AND
UNSTABLE AIRMASS AHEAD OF THE FRONT...THEN INCREASE IN COVERAGE
THROUGH THE LATE EVENING AND OVERNIGHT...WITH STORMS VERY LIKELY
AFTER MIDNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. RAIN AND
THUNDERSTORMS WILL EXIT BY NOON ON SUNDAY. GUSTY NORTHWEST WINDS ARE
EXPECTED BEHIND THE FRONT SUNDAY AFTERNOON AS MUCH COOLER AIR COMES
POURING DOWN OVER THE WARM WATER. LATEST FORECAST MODEL DATA
SUPPORTS POTENTIAL TO MIX INTO GALE FORCE WINDS ACROSS THE NORTHERN
HALF OF LAKE HURON...AND A GALE WATCH IS NOW IN EFFECT THERE FROM
SUNDAY AFTERNOON THROUGH MUCH OF SUNDAY NIGHT. THE REMAINDER OF THE
CENTRAL GREAT LAKES SHOULD SEE WIND GUSTS BETWEEN 25 AND 30 KNOTS.
WINDS WILL DECREASE LATE SUNDAY NIGHT AND MONDAY AS SURFACE HIGH
PRESSURE BUILDS INTO THE AREA.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...FROM NOON SUNDAY TO 4 AM MONDAY.
GALE WATCH...LHZ361-LHZ362...FROM 2 PM SUNDAY TO 2 AM MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....SF
UPDATE.......MANN
SHORT TERM...BT
LONG TERM....HLO
MARINE.......HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 4, 10:15 PM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1015 PM EDT SAT AUG 4 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1015 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN TONIGHT. SEVERE WEATHER IN NOT EXPECTED. HOWEVER...HEAVY DOWNPOURS CAN BE EXPECTED AS STORM MOVEMENT WILL BE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS RETURNS TO THE SAGINAW VALLEY AND NORTHERN THUMB BY TUESDAY...AND TO THE ENTIRE REGION BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-050845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1015 PM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE... TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MICHIGAN TONIGHT. SEVERE WEATHER IN NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GALE WATCH IS IN EFFECT SUNDAY AFTERNOON AND SUNDAY NIGHT FOR THE NORTH HALF OF LAKE HURON. A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR SAGINAW BAY AND SOUTHERN LAKE HURON. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. THE CHANCE OF THUNDERSTORMS RETURNS TO LAKE HURON BY TUESDAY...AND TO THE ENTIRE REGION BY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. MANN YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.